Hail, Cole
- When
- May 3, 8:20 AM CST
- Where
- Cole County, Jefferson City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.583, -92.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 3, 3:30 AM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT WED MAY 3 2006 CLOSD LOW HAS FORMED JUST NORTH OF THE U.S./CANADIAN BORDER AND IS CAUSING A SFC LOW TO DEVELOP JUST N OF THE MINNESOTA BORDER THIS MORNING. MEANWHLE ENERGY MOVING IN OFF THE PACIFIC COAST IS CAUSING A TROF TO SHARPEN OVER NRN CALIFORNIA AND LITTLE PIECES OF NEBULOUS ENERGY DEVELOP OVER THE ROCKIES AND MOVE OUR WAY. ITS TOUGH TO DIFFERENTIATE EXACTLY WHEN THESE WILL COME OUT SO CAN ONLY TRY TO DEAL WITH THE FIRST ONE ATTM. IT APPEARS THAT ONE SUCH PIECE OVER NEBRASKA IS ALIGNING WITH A CDFNT THAT EXTENDS FROM SFC LOW NEAR CANADA AND CURLS SOUTH THEN SOUTHWEST THROUGH WESTERN IOWA INTO SW KANSAS. THE CLOSD LOW MOVG EAST COMBINES WITH SHARPENING WAVE OVR CALIFORNIA TO ALLOW RISING HEIGHTS FROM THE PACIFIC COAST INTO ALBERTA. THIS WILL BE REFLECTED IN A SURFACE HIGH DEVELOPING IN THE NORTHERN PLAINS AND IN THE LEE SIDE OF THE ROCKIES AND SLIDING SOUTHEAST INTO THE AREA. THIS SHOULD BEGIN TO SHUNT THE ENERGY PIECES COMING OUT OF THE ROCKIES A BIT FURTHER SOUTH AND EVENTUALLY SETTLE PRECIPITATION SOUTH INTO ARKANSAS WITH SOUTHERN MISSOURI BEING IN THE NORTHERN FRINGE OF THE PRECIPITATION UMBRELLA. NOT SURE HOW FAR SOUTH THE COLD FRONT WILL MOVE. SPC HAS THE FRONT STALLING OUT AND HOLDING OVR NRN MO THROUGH THURSDAY. IF SO WE SHOULD HAVE A DECENT CHANCE FOR PRECIPITATION AGAIN TOMORROW. THUNDERSTORMS ARE BREAKING OUT JUST NORTHEAT OF KANSAS CITY ATTM AND CORFIDI VECTORS CURL MORE NORTHWESTERLY FURTHER EAST SO THESE WILL PROBABLY HOLD TOGETHER AND MOVE EAST AND THEN EAST SOUTHEAST TOWARD KCOU AND KSTL THIS MRNG. WILL MAKE SOME LAST MINUTE INCREASES TO POPS TO FOLLOW UP ON THIS. TEMPS WILL COOL BY FRIDAY BEHIND THE COLD FRONT. 850MB TEMPS FALL TO PLUS 2 TO PLUS 6 OVR NRN HALF OF CWA...IF CLOUDS ROLL BACK IN IT WILL BE EVEN COOLER THAN FORECAST. WL HAVE TO WATCH THAT. PEDIGO && .AVIATION... FOR THE 12Z TAFS... COLD FRONT EXTENDED FROM CENTRAL IOWA ACROSS THE NORTHWEST CORNER OF MISSOURI INTO SOUTHEAST COLORADO EARLY THIS MORNING. FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TODAY AND TONIGHT. BY 12Z THURSDAY, EXPECT THE FRONT WILL EXTEND FROM SOUTHERN INDIANA ACROSS THE MISSOURI BOOTHEEL INTO EASTERN OKLAHOMA. CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING ACROSS NORTHEAST AND CENTRAL MISSOURI AT THIS TIME. MOVEMENT WAS TO THE EAST-NORTHEAST. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AHEAD OF THE COLD FRONT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT WED MAY 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041145- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 636 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SETTLE SOUTHEAST ACROSS MISSOURI TODAY AND TONIGHT. IT TRIGGERED THUNDERSTORMS ACROSS THE NORTHERN HALF OF MISSOURI EARLY THIS MORNING. THESE STORMS WILL MOVE ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS BRINGING OCCASIONAL HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. THEY WILL PROBABLY WEAKEN THROUGH THE MORNING AND THEN REFORM WITH STRONG AND LOCALLY SEVERE THUNDERSTORMS ACROSS THE BISTATE AREA LATER THS AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL ARE THE MOST LIKELY THREAT IF SEVERE WEATHER OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH THE COLD FRONT WILL SETTLE TO JUST SOUTH OF THE AREA...CONDITIONS ARE STILL SOMEWHAT UNSETTLED AND THERE COULD BE FAVORABLE CONDITIONS FOR MORE LOCALLY SEVERE THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY. THE AIR WILL BE QUITE UNSTABLE WITH STEEP MID-LEVEL LAPSE RATES WILL BE QUITE STEEP AND STORMS ARE EXPECTED TO FORM ON A DRYLINE IN OKLAHOMA AND MOVE EAST NORTHEAST INTO ARKANSAS AND POSSIBLY MISSOURI. GREATEST THREAT IS FOR LARGE HAIL ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR TONIGHT. THOSE RESPONSIBLE SHOULD KEEP ABREAST OF LOCAL WEATHER CONDITIONS. PEDIGO
The St Louis radar (KLSX), 131 km away, was scanning. The volume nearest the first event began at 14:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510250.